Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Cyclic vectors in the Dirichlet space

Authors: Leon Brown and Allen L. Shields
Journal: Trans. Amer. Math. Soc. 285 (1984), 269-303
MSC: Primary 30H05; Secondary 46E99, 47B38
MathSciNet review: 748841
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the Hilbert space of analytic functions with finite Dirichlet integral in the open unit disc. We try to identify the functions whose polynomial multiples are dense in this space. Theorems 1 and 2 confirm a special case of the following conjecture: if $ \vert f(z)\vert \geqslant \vert g\,(z)\vert$ at all points and if $ g$ is cyclic, then $ f$ is cyclic. Theorems 3-5 give a sufficient condition ($ f$ is an outer function with some smoothness and the boundary zero set is at most countable) and a necessary condition (the radial limit can vanish only for a set of logarithmic capacity zero) for a function $ f$ to be cyclic.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30H05, 46E99, 47B38

Retrieve articles in all journals with MSC: 30H05, 46E99, 47B38

Additional Information

Keywords: Banach spaces of analytic functions, Dirichlet integral, weak invertibility, linear operator, invariant subspace, logarithmic capacity
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society